MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. - 1220648 IMPELLA; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Catalog Number 0048-0045
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hematoma (1884); Hemolysis (1886)
Date of Event 04/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to document that the device has been returned to the manufacturer for investigation.Section d9 has been updated to reflect that the product was returned for investigation.
 
Event or Problem Description
An impella cp device was inserted into the left femoral artery in a 58-year-old male patient with a past medical history of a prior coronary artery bypass graft (cabg) and coronary artery disease (cad), presenting in post-cardiotomy cardiogenic shock (pccs) and low cardiac output syndrome (lcos), in scai stage d shock, on an intra-aortic balloon pump (iabp), on extracorporeal membrane oxygenation (ecmo), on multiple inotropes and vasopressors, and on a ventilator for respiratory support, prior to initiation of support.The impella was inserted for ventricular support during a cardiothoracic (ct) surgery: cabg.While the patient was in the intensive care unit (icu), there was a hematoma at the access site.In addition, there was suspected hemolysis due to an elevated lactase dehydrogenase (ldh), requiring blood products.The pump was noted to be in good position.It was noted that the patient also had shock liver.The hemoglobin dropped from 9 to 6.8 in an 8 hour period.Chest tube output was about 150mls.No type of bleeding was observed.After one day on support, the device was successfully weaned.The post-procedure outcome is survived at explant.The impella functioned at p-2 at 1.9l/min as intended.Bleeding (hematoma) is a known risk due to the impella's anticoagulation and purge requirements.Hemolysis may be influenced by patient-specific factors such as critical illness, underlying cardiac dysfunction, hemodynamic instability, and potential device position.
 
Additional Manufacturer Narrative
Added: d3, e4.Corrected: h3.Hemolysis / patient-device interaction: the cause of the hemolysis issue was not determined without sufficient undamaged returned product to perform all necessary testing and without sufficient clinical details, including data logs.Hematoma: the cause of the injury was not determined due to insufficient clinical details.

Brand Name
IMPELLA
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
DANVERS
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
7814934967
MDR Report Key25083662
Report Number1220648-2026-07500
Device Sequence Number10565444
Product Code OZD
UDI-Device Identifier00813502011876
UDI-Public(01)00813502011876(17)260531(10)2025544179
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number0048-0045
Device Lot Number2025544179
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer05/07/2026
06/22/2026
Initial Report FDA Received Date05/05/2026
Supplement Report FDA Received Date05/11/2026
06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight106 KG
Patient EthnicityNon Hispanic
Patient RaceWhite